AnonymousApril 28, 2010 at 12:13 pm
I’m on high doses of Prednisone to help treat my CIDP. I’ve had a recent flare up and I’ve also noticed that my hair is thinning. I’m 37 and haven’t had any hair loss in the past. I’m not sure if the hair loss is due to the CIDP, the Prednisone, or the fact that I’m a 37 year old male.
Have any of you experienced thinning hair due to CIDP or Prednisone?
AnonymousApril 28, 2010 at 8:43 pm
I have to laugh at the irony. I have had the opposite problem, having noticed a fuzzy growth of hair along the jawline and chin. As a woman, this was one of the side effects of prednisone that I had REALLY hoped not to experience! So now I wear my hair in such a way that it covers the “offending” areas. As I continue to taper off the pred, I suspect that the problem will resolve itself.
I am guessing that the thinning hair has nothing to do with prednisone, nor the CIDP…which causes many ancillary problems, but not hair loss, so far as I know.
AnonymousApril 29, 2010 at 11:34 am
The max amount of predisone I’ve been on is 40 mg per week (5 wks straight has been the longest) Been on them since June with doses changing all the time and I haven’t notice any hair loss but bad mood swings which is why my neuro is slowly taking me off them. But in answer to your question my aunt was on steroids for a lung problem she ended up with quite a bit of hair loss ( had to get wig) she also got the moon face.
AnonymousApril 29, 2010 at 3:31 pm
I would like to be able to blame CIDP for my hair going south along with the nerves in my legs, but I’m afraid it’s my genes. My father was the same way, not with the CIDP, but with the hair loss so it most probably is genetic. Just when I thought I could blame something else on CIDP. :rolleyes: I’m not steroids, so that’s not a factor.
AnonymousApril 29, 2010 at 6:43 pm
I’ve had a similar concern/question about hair growth, or lack thereof.
On my legs, in some of the areas effected by the neuropathy, it seems that hair is either being lost, or is not regrowing as it should be/used to. Basically, everywhere that socks touch, my legs are “bald”. Looks pretty dang funny, let me tell you! And, I’ve raised my kids in such a way that I KNOW I’ll hear about it this summer when I start wearing shorts!! 😀
My thought was that perhaps the nerve damage is impeding the growth somehow, by damaging the folicles or some such thing. The nerve involvement in my legs, during my last EMG, was determined to be all sensory, if that effects your response.
Has anyone else had similar observations?
April 29, 2010 at 9:04 pm
About 5 or 6 years ago I gradually lost so much hair on my legs and underarms that I don’t need to shave anymore.
Since I am a female I assume it’s because I’m now 71.
There are certain diseases than can cause hair loss and I think one of them has to do with the adrenal glands Addisons?
I don’t think my hair loss is related to CIDP.
AnonymousApril 30, 2010 at 12:51 am
Elmo, This is very common with any type of neuropathy or sensory impairment to have diminished or absent hair in areas.
What you are seeing is perfectly “normal” for your condition and to be expected.
Of the top of my head I don’t recall mechanism of action for this though. I am sure it could be easily found with Google though as it IS common! Often it is an initial symptom too!
You must be logged in to reply to this topic.